Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Homogeneity in powers
of subspaces of the real line

Author: L. Brian Lawrence
Journal: Trans. Amer. Math. Soc. 350 (1998), 3055-3064
MSC (1991): Primary 54B10; Secondary 54E35, 54F99
MathSciNet review: 1458308
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Working in ZFC, we prove that for every zero-dimensional subspace $S$ of the real line, the Tychonoff power ${}^\omega S$ is homogeneous ($\omega$ denotes the nonnegative integers). It then follows as a corollary that ${}^\omega S$ is homogeneous whenever $S$ is a separable zero-dimensional metrizable space. The question of homogeneity in powers of this type was first raised by Ben Fitzpatrick, and was subsequently popularized by Gary Gruenhage and Hao-xuan Zhou.

References [Enhancements On Off] (What's this?)

  • 1. A. Dow and E. Pearl, Homogeneity in powers of first countable, zero-dimensional spaces, Proc. Amer. Math. Soc. (to appear).
  • 2. F. van Engelen, On the homogeneity of infinite products, Topology Proc. 17 (1992), 303-315. MR 95b:54044
  • 3. R. Engelking, General Topology, Polish Scientific Publishers, 1977. MR 58:18316b
  • 4. G. Gruenhage, ed., Topology Proc. 15 (1990), 207-208.
  • 5. O. H. Keller, Die homoiomorphie der Kompakten Konvexen Mengen im Hillbertschen Raum, Math. Ann. 105 (1931), 748-758.
  • 6. S. V. Medvedev, Characterizations of $h$-homogeneous spaces, Interim Report of the Prague Topological Symposium 2 (1987).
  • 7. J. van Mill, A rigid space $X$ for which $X\times X$ is homogeneous; an application of infinite-dimensional topology, Proc. Amer. Math. Soc. 83 (1981), 597-600. MR 82h:54067
  • 8. J. van Mill and G. M. Reed, Eds., Open Problems in Topology, North-Holland, Amsterdam, 1990. MR 92c:54001
  • 9. D. B. Motorov, Homogeneity and $\pi$-bases, Vestnik Moscow Univ. Ser. 1 (1989) No. 4, 31-34. MR 90m:54049

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 54B10, 54E35, 54F99

Retrieve articles in all journals with MSC (1991): 54B10, 54E35, 54F99

Additional Information

L. Brian Lawrence
Affiliation: Department of Mathematics, George Mason University, Fairfax, Virginia 22030-4444

Keywords: Real line, separable metric space, zero-dimensional, subspace, product space, power, homogeneous, rigid
Received by editor(s): September 7, 1994
Received by editor(s) in revised form: June 1, 1995
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society